Alert archive / California / High Wind Watches in 2011

High Wind Watch 7, NWS San Diego, CA

May 6, 2011Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at May 6, 2011, 1:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 8, 2011, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 6, 2011, 1:00 PM PDT (20:00 UTC)
In effect from
May 8, 2011, 12:00 PM PDT
Expired
May 8, 2011, 2:58 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS76 KSGX 062000
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT FRI MAY 6 2011

...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND DESERTS
OF SOUTHWEST CALIFORNIA BEGINNING LATE SUNDAY MORNING AND
CONTINUING THROUGH MONDAY...

.DEVELOPING LOW PRESSURE OVER THE INTERIOR WEST...AND INCREASING
WINDS ALOFT WILL CREATE STRONG AND GUSTY WESTERLY WINDS AND
MOUNTAIN WAVE ACTIVITY OVER THE MOUNTAINS...THROUGH THE PASSES...
AND INTO THE DESERTS BY SUNDAY AFTERNOON AND CONTINUING THROUGH
MONDAY. LOCAL WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES
LATE SUNDAY AND SUNDAY NIGHT.

CAZ055-056-058-060>062-070400-
/O.NEW.KSGX.HW.A.0007.110508T1800Z-110510T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
100 PM PDT FRI MAY 6 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON. 

* LOCATION: PRIMARILY THROUGH EAST-WEST GAPS AND PASSES...AND
  EAST AND NORTHEAST OF THE MOUNTAIN CRESTS INTO THE DESERTS

* TIMING: MIDDAY SUNDAY THROUGH MONDAY AFTERNOON. THE GREATEST
  POTENTIAL FOR DAMAGING WINDS WILL EXIST LATE SUNDAY AFTERNOON
  THROUGH EARLY MONDAY.

* WINDS: WESTERLY 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS: SUDDEN...STRONG WIND GUSTS CAN MAKE TRAVEL DIFFICULT
  AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. VISIBILITY
  CAN BE SEVERELY REDUCED IN BLOWING DUST AND SAND. BE ALERT FOR
  DEBRIS ON ROADWAYS. SOME STRUCTURAL DAMAGE...DOWNED POWER
  LINES...AND TREES WILL BE POSSIBLE WHERE THE STRONGEST GUSTS
  SURFACE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAD
5 follow-up statements
377 
WWUS76 KSGX 070340
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PDT FRI MAY 6 2011

...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND
DESERTS OF SOUTHWEST CALIFORNIA BEGINNING LATE SUNDAY MORNING AND
CONTINUING THROUGH MONDAY...

.A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE INTERIOR
WEST...INCREASING WINDS ALOFT. THIS WILL CREATE THE POTENTIAL FOR
STRONG AND GUSTY WESTERLY WINDS AS WELL AS MOUNTAIN WAVE ACTIVITY
OVER THE MOUNTAINS...THROUGH THE PASSES... AND INTO THE DESERTS BY
SUNDAY AFTERNOON AND CONTINUING INTO MONDAY. LOCAL WIND GUSTS
OVER 60 MPH WILL BE POSSIBLE AT TIMES LATE SUNDAY AND SUNDAY
NIGHT.

CAZ055-056-058-060>062-071200-
/O.CON.KSGX.HW.A.0007.110508T1800Z-110510T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
840 PM PDT FRI MAY 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON FOR THE MOUNTAINS AND DESERTS.

* LOCATION: PRIMARILY THROUGH EAST-WEST GAPS AND PASSES...AND
  EAST AND NORTHEAST OF THE MOUNTAIN CRESTS INTO THE DESERTS.

* TIMING: MIDDAY SUNDAY THROUGH MONDAY AFTERNOON. THE GREATEST
  POTENTIAL FOR DAMAGING WINDS WILL EXIST LATE SUNDAY AFTERNOON
  THROUGH EARLY MONDAY.

* WINDS: WESTERLY 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS: SUDDEN...STRONG WIND GUSTS CAN MAKE TRAVEL DIFFICULT
  AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. VISIBILITY
  CAN BE SEVERELY REDUCED IN BLOWING DUST AND SAND. BE ALERT FOR
  DEBRIS ON ROADWAYS. SOME STRUCTURAL DAMAGE...DOWNED POWER
  LINES...AND TREES WILL BE POSSIBLE WHERE THE STRONGEST GUSTS
  SURFACE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PALMER
593 
WWUS76 KSGX 071121
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
421 AM PDT SAT MAY 7 2011

...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS FOR SUNDAY
AFTERNOON AND EVENING...

.A TROUGH OF LOW PRESSURE MOVING FROM THE PACIFIC NORTHWEST INTO
THE GREAT BASIN WILL BRING STRONGER ONSHORE FLOW FOR SUNDAY INTO
MONDAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS
ARE EXPECTED TO BE STRONGEST SUNDAY AFTERNOON AND EVENING.

CAZ055-056-058-060>062-072100-
/O.EXT.KSGX.HW.A.0007.110508T1900Z-110509T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
421 AM PDT SAT MAY 7 2011

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* LOCATION: NEAR RIDGE TOPS AND ALONG DESERT SLOPES OF THE
  MOUNTAINS AND ADJACENT DESERT AREAS.

* TIMING: INCREASING SUNDAY AND CONTINUING INTO MONDAY...BUT
  STRONGEST SUNDAY AFTERNOON AND EVENING.

* WINDS: AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH SUNDAY
  AFTERNOON AND EVENING WITH GUSTS TO 65 MPH...GRADUALLY
  DIMINISHING SUNDAY NIGHT AND MONDAY.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.
  WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. 

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

&&

$$

MARTIN
265 
WWUS76 KSGX 072002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PDT SAT MAY 7 2011

...HIGH WIND WATCH FOR THE DESERTS AND ADJACENT MOUNTAINS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...

...WIND ADVISORY IN EFFECT FOR THE DESERTS AND ADJACENT MOUNTAINS
THOUGH SUNDAY MORNING...

.DEEPENING SURFACE LOW PRESSURE OVER NEVADA AND INCREASING WINDS
ALOFT ASSOCIATED WITH A COLD STORM SYSTEM OVER THE GREAT BASIN...
WILL BRING STRONGER ONSHORE FLOW THROUGH MONDAY. STRONG AND GUSTY
WEST WINDS WILL BE LIKELY AT MOUNTAIN TOP...THROUGH THE BANNING
PASS...ALONG THE DESERT SLOPES...AND LOCALLY ONTO TO THE DESERT
FLOOR. WINDS ARE EXPECTED TO BE STRONGEST SUNDAY AFTERNOON AND
NIGHT WHEN GUSTS COULD EXCEED 60 MPH.

CAZ055-056-058-060>062-080415-
/O.NEW.KSGX.WI.Y.0026.110507T2100Z-110508T1900Z/
/O.EXT.KSGX.HW.A.0007.110508T1900Z-110509T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
102 PM PDT SAT MAY 7 2011

...WIND ADVISORY IN EFFECT UNTIL NOON PDT SUNDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT SUNDAY. THE HIGH
WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

* LOCATION: NEAR RIDGE TOPS AND ALONG DESERT SLOPES OF THE MOUNTAINS
  AND ADJACENT DESERT AREAS...INCLUDING THE BANNING PASS.

* TIMING: THROUGH MONDAY MORNING...BUT STRONGEST SUNDAY AFTERNOON
  AND NIGHT.

* WINDS: AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS
  TO 50 MPH THROUGH SUNDAY MORNING. STRONGER WINDS WITH GUSTS TO
  65 MPH WILL BE POSSIBLE BY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...
  GRADUALLY DIMINISHING ON MONDAY.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT
  TIMES. WATCH FOR DEBRIS ON ROADWAYS...BROKEN TREE LIMBS...AND
  POSSIBLE DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED...
WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

$$

JAD
165 
WWUS76 KSGX 080330
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 PM PDT SAT MAY 7 2011

...HIGH WIND WATCH FOR THE DESERTS AND ADJACENT MOUNTAINS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...

...WIND ADVISORY IN EFFECT FOR THE DESERTS AND ADJACENT MOUNTAINS
THOUGH SUNDAY MORNING...

.DEEPENING SURFACE LOW PRESSURE OVER NEVADA AND INCREASING WINDS
ALOFT ASSOCIATED WITH A COLD STORM SYSTEM OVER THE GREAT BASIN...
WILL BRING STRONGER ONSHORE FLOW THROUGH MONDAY. STRONG AND GUSTY
WEST WINDS WILL BE LIKELY AT MOUNTAIN TOP...THROUGH THE BANNING
PASS...ALONG THE DESERT SLOPES...AND LOCALLY ONTO TO THE DESERT
FLOOR. WINDS ARE EXPECTED TO BE STRONGEST SUNDAY AFTERNOON AND
NIGHT WHEN GUSTS COULD EXCEED 60 MPH.

CAZ055-056-058-060>062-081200-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-110508T1900Z/
/O.CON.KSGX.HW.A.0007.110508T1900Z-110509T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
830 PM PDT SAT MAY 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT FOR THE DESERTS AND ADJACENT MOUNTAINS.

* LOCATION: NEAR RIDGE TOPS...ALONG DESERT SLOPES OF THE
  MOUNTAINS...AND ADJACENT DESERT AREAS...INCLUDING THE BANNING
  PASS.

* TIMING: THROUGH MONDAY MORNING...BUT STRONGEST WINDS WILL BE SUNDAY
  AFTERNOON AND NIGHT.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 50 MPH
  THROUGH SUNDAY MORNING. INCREASINGLY STRONGER WINDS WILL BE
  POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH GUSTS TO
  65 MPH. WINDS WILL GRADUALLY DIMINISH ON MONDAY.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY SUDDENLY AND
  SIGNIFICANTLY. WATCH FOR DEBRIS ON ROADWAYS...BROKEN TREE
  LIMBS...AND POSSIBLE DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED... WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

$$

PALMER
454 
WWUS76 KSGX 080958
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
258 AM PDT SUN MAY 8 2011

...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS
AFTERNOON THROUGH TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING
STRONGER ONSHORE FLOW THROUGH TONIGHT WITH STRONG GUSTY ONSHORE
WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH
TONIGHT. WINDS ARE EXPECTED TO BE STRONGEST LATE THIS AFTERNOON
THROUGH THIS EVENING.

CAZ055-056-058-060>062-082100-
/O.CAN.KSGX.WI.Y.0026.000000T0000Z-110508T1900Z/
/O.UPG.KSGX.HW.A.0007.110508T1900Z-110509T1200Z/
/O.NEW.KSGX.WI.Y.0027.110509T0700Z-110509T1300Z/
/O.NEW.KSGX.HW.W.0011.110508T1900Z-110509T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
258 AM PDT SUN MAY 8 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT
MONDAY...
...WIND ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT MONDAY. THE WIND
ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* LOCATION: NEAR RIDGE TOPS...ALONG DESERT SLOPES OF THE MOUNTAINS...AND
  ADJACENT DESERT AREAS...INCLUDING THE BANNING PASS.

* TIMING: THIS AFTERNOON THROUGH TONIGHT WITH STRONGEST WINDS LATE
  THIS AFTERNOON THROUGH THIS EVENING.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH. GUSTS TO 60 MPH LATE
  THIS AFTERNOON THROUGH THIS EVENING...DECREASING TO 50 MPH LATE
  TONIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.
  WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED... WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at May 6, 9:09 AM PDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 6, 9:09 AM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
909 AM PDT FRI MAY 6 2011

.SYNOPSIS...
ONSHORE FLOW AND A DEEPENING MARINE LAYER WILL BRING ADDITIONAL
COOLING INLAND TODAY. DEVELOPING LOW PRESSURE ALOFT AND STRONG
ONSHORE FLOW WILL CONTINUE THE COOLING TREND INLAND THIS WEEKEND.
LIMITED SUN AND AREAS OF DRIZZLE WILL DEVELOP OVER COASTAL
AREAS...WHILE DENSE FOG AND GUSTY WINDS DEVELOP ON THE COASTAL
MOUNTAIN SLOPES. HIGH WIND CONDITIONS ARE POSSIBLE THROUGH THE
PASSES AND INTO THE DESERTS SUNDAY AFTERNOON AND NIGHT. THE DRIZZLE
COULD BECOME LIGHT RAIN SHOWERS WEST OF THE MOUNTAINS SUNDAY NIGHT
THROUGH MONDAY BEFORE THE SYSTEM MOVES EAST. WARMER BY MID WEEK
UNDER WEAK HIGH PRESSURE ALOFT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE STRATUS WAS EXTENSIVE AGAIN THIS MORNING AND EXTENDED 20
MILES INLAND IN SAN DIEGO COUNTY...AND UP TO 30 MILES INLAND THROUGH
ORANGE AND INTO SW SAN BERNARDINO COUNTY. SURFACE PRESSURE GRADIENTS
WERE TRENDING SOLIDLY ONSHORE NOW TO THE DESERTS. A FEW PATCHES OF
DRIZZLE WERE OBSERVED AS WELL. PIREPS INDICATE THE MARINE LAYER HAD
DEEPENED TO BTWN 1500 AND 2000 FT. A COMPLETE MIRAMAR SOUNDING WAS
NOT AVBL FOR 12Z BUT MDCRS DATA FROM 1520Z SHOWED A 10 DEGREE C
INVERSION BASED NEAR 1350 FT. AND LIGHT EASTERLY FLOW BELOW 5K FT.

EXPECTING LOW CLOUDS TO BURN OFF BY MIDDAY MOST AREAS...BUT MAY BE
STUBBORN AT THE BEACHES. THE COOLING TREND WILL CONTINUE TODAY AS
ONSHORE FLOW STRENGTHENS AND THE UPPER LEVEL RIDGE WEAKENS. GREATEST
COOLING WILL BE WEST OF THE MOUNTAINS...WHILE FAR INLAND AREAS
REMAIN QUITE WARM. MORE SUBSTANTIAL COOLING IS EXPECTED SAT AND SUN
AS AN UPPER LEVEL TROUGH DIGS SOUTH THROUGH THE GREAT BASIN.

THE MARINE LAYER IS NOW DEEP ENOUGH THAT AREAS OF DRIZZLE WILL
BECOME MORE LIKELY...ESPECIALLY OVERNIGHT AND EARLY MORNING. ON
SUNDAY THE COOLING WILL ACCELERATE ALONG WITH STRENGTHENING ONSHORE
FLOW FOR MORE WIDESPREAD DRIZZLE IN THE COASTAL BASIN AND DENSE FOG
ON THE COASTAL SLOPES. OVER THE MOUNTAINS CRESTS AND INTO THE
DESERTS...WINDS OF 50 MPH OR MORE WILL DEVELOP...BRINGING COOLING
ALONG WITH AREAS OF BLOWING DUST AND SAND. 12Z MODEL RUNS WILL BE
CONSIDERED FOR POSSIBLE HIGH WIND WATCH TO GO INTO EFFECT SUN
AFTERNOON THOUGH MON.

AS THE UPPER LOW DIGS TOWARD SOCAL SUN NIGHT THROUGH MON NIGHT...
COOLING ALOFT...AND A VERY DEEP MARINE LAYER SHOULD BE SUFFICIENT
FOR A FEW SHOWERS W OF THE MTN CRESTS. TIMING IS NOT CERTAIN...BUT
IT LOOKS LIKE THE TROUGH AXIS WILL WILL SWING THROUGH EARLY TUE
MORNING. POPS WILL BE INCREASED ACCORDINGLY IN THE AFTERNOON FCST
PKG. AS HEIGHTS/THICKNESS INCREASE...THE WEATHER WILL GRADUALLY
IMPROVE FROM THE COAST...INLAND TUE. WEAK RIDGING ALOFT WILL BRING
SOME WARMING AND LESS WIND FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION...
061540Z...MARINE LAYER HAS DEEPENED TO 1500 FEET AND LOW CLOUDS
COVERED ALL COASTAL AREAS WITH PATCHY CLOUDS AND FOG REACHING INTO
ONT. IMPROVEMENT IS CONSIDERABLY SLOWER TODAY THAN YESTERDAY BUT
COASTAL SITES SAN AND SNA WILL CLEAR OUT BETWEEN 17 AND 18Z. HOWEVER
SCT-BKN STRATUS WILL LINGER AT BEACHES. RETURN OF STATUS THIS
EVENING AND TONIGHT SPREADING FURTHER INLAND WITH SLIGHTLY DEEPER
MARINE LAYER TO 2KFT FOR MVFR CEILINGS WIDESPREAD FOR CRQ AND SAN
AND INLAND TO ONT AFTER 06Z. BASES HIGHER TONIGHT FOR COASTAL AREAS
SAN...CRQ..AND SNA SHOULD PREVENT IFR CEILINGS. HOWEVER IFR
CONDITIONS POSSIBLE FOR ONT. VISIBILITIES MVFR FOR SAN TO SNA AFTER
06Z...BUT VFR VISIBILITY AT TIMES THROUGH 15Z.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...AOT
Hazardous weather outlook, May 6, 7:35 AM PDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
735 AM PDT FRI MAY 6 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-062300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
735 AM PDT FRI MAY 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG LATE NIGHT AND MORNING OVER THE HIGHER COASTAL
TERRAIN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY DENSE FOG OVER THE HIGHER COASTAL TERRAIN...EXTENDING LOCALLY
INTO THE VALLEYS SATURDAY MORNING.

SUNDAY THROUGH MONDAY...TRAVEL CONDITIONS WILL DETERIORATE THROUGH
THE MOUNTAINS THIS WEEKEND AS WINDS INCREASE AND AREAS OF DENSE FOG
AND DRIZZLE RESTRICT VISIBILITY AT TIMES.

WINDS WILL INCREASE OVER THE MOUNTAINS AND INTO THE DESERTS LATE IN
THE WEEKEND INTO EARLY NEXT WEEK. GUSTS OF 50 MPH OR MORE WILL BE
POSSIBLE BY SUN AFTERNOON IN THE WIND PRONE AREAS. GUSTY WINDS WILL
BE POSSIBLE THROUGH MONDAY AFTERNOON.

BLOWING DUST AND SAND MAY REDUCE VISIBILITY AT TIMES...AND THE
STRONGER WIND GUSTS MAY CREATE A HAZARD FOR HIGH PROFILE VEHICLES
TRAVELING THROUGH THE DESERTS FROM SUNDAY AFTERNOON INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JAD

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.